It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Post-Traumatic Stress Disorder (PTSD) Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-11-2004, 12:06 PM   #1
Newbie
 
Join Date: Nov 2004
Posts: 2
angelmae HB User
Smile New Here--Medication Questions

Hi,
I'm really glad that I've found this board! I have GAD (anxiety disorder), depression, and have been recently diagnosed with PTSD due to severe childhood trauma. I am in therapy and am also working with a psychiatrist to determine the best medications. I am on Lexapro (15 milligrams) and am also on Klonopin. I'm happy with the Lexapro, but still need something to help when the PTSD symptoms really kick in. The Klonopin is ok...but I have have been taking way less than my Rx because I can't function when I'm on heavier doses (it makes me fall asleep, woozy, dizzy, totally out of it). My aunt, who is a psychiatrist, recommended Neurontin because it won't make me so tired, but will still help with the extreme anxiety, and also because it is not habit-forming.

Do any of you have experience with Neurontin? I know that being on the Lexapro alone isn't enough, and I really don't want to increase the Lexapro again (which is another option) because it is really expensive, and because I worry about the increased side effects of going up to 20 mg.

Any input would be great!! I see my psychiatrist next week, and want to change my medication then.

Also, any suggestions for starting journaling?? THis is something that I am supposed to be working on, but have yet to start. I need all the encouragment I can get, as coming to grips with the diagnosis, and dealing with triggers, and the childhood trauma is really difficult.

Thank you!!!!

 
Sponsors Lightbulb
   
Old 11-12-2004, 01:04 PM   #2
Member
(male)
 
Join Date: Nov 2004
Location: central california
Posts: 81
survivin HB User
Re: New Here--Medication Questions

PTSD is a terrible disease. i was diagnosed with it about 3 years ago. i tried just about every medication known to humankind. they all work ,with varying degrees and with pros and cons. its like buying a car. you can have the benefit of a stylish design but lack in horsepower and electrical accessories ,or you can go with the horse power and lack the style. i dont believe its like a tylenol + headache= no headache thing. i found i just had to pick my battles and decide what i had to live with in trade for less anxiety ,or less flashbacks, and so on. its some of the toughest decisions ive made in my life.
as far as journaling. i found that a laptop computer works great. i tried the paper/pen thing but it was very difficult and my brain wanted to go way faster then the pen. i have a cheap compaq notebook,laptop pc that i got on ebay for 20 bucks. it has MS word on it. you can ramble on as long as you want. when your done,save it, and shove it aside. this also makes it easy to print it off or edit or throw the saved disc in the ocean/torch it with a flame thrower!!whatever.
hope that helps
good luck

 
Old 11-15-2004, 09:16 AM   #3
Newbie
 
Join Date: Nov 2004
Posts: 2
angelmae HB User
Re: New Here--Medication Questions

Thank you for the advice, especially about the journaling. I guess I need to remember that journaling doesn't have to be only paper and pen, what I did today sort of stuff. Like many things, starting the habit will probably be difficult, then once I get used to doing it regularly, it will become easier.

As far as the meds, I am going to call my doc and see about trying something else. I really feel that I need something to help with the harder times, but taking small doses of Klonopin doesn't really do anything but put me to sleep!

THanks again for the advice!!

 
Old 11-21-2004, 10:14 AM   #4
Member
(male)
 
Join Date: Nov 2004
Location: central california
Posts: 81
survivin HB User
Re: New Here--Medication Questions

no problem. i do go on stretches where i will type my thoughts down regularly, then i will go awhile without touching it.
i did try the klonopin for about a year. it worked great at high doses . but after a while it just stopped working.
good luck

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Phoenix (21), jennybyc (8), isitme (5), ladybud (4), afriendindeed (3), Arianna2 (3), Stupid feet (3), writeleft (2), Searchin (2), elle1bee2 (2)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:13 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!